Alert archive / Idaho / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Pocatello, ID

September 26, 2007Bannock County, Idaho

NWS Pocatello, ID issued this flash flood warning at Sep 26, 2007, 9:14 AM MDT for Bannock County, Idaho. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2007, 9:14 AM MDT (15:14 UTC)
Expired
Sep 26, 2007, 9:30 AM MDT
In force
16 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Bannock County, ID

The radar

The Pocatello radar (KSFX), 79 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 3.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2007-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2007-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1988 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPIH 261519
FFWPIH
IDC005-261530-
/O.NEW.KPIH.FF.W.0010.070926T1514Z-070926T1530Z/
/X.U.GO.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
914 AM MDT WED SEP 26 2007

...TEST...TEST...TEST...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* ...TEST...TEST...TEST...

* UNTIL 930 AM MDT.

...REMINDER...THIS IS ONLY A TEST...

LAT...LON 4259 11207 4251 11197 4248 11213 4259 11220

$$

SH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:55 AM MDT, 6 hours 19 minutes earlier.

Area forecast discussion, Sep 26, 2:55 AM MDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
255 AM MDT WED SEP 26 2007

.DISCUSSION...WEAK RIDGING AND DRY FLOW WILL DOMINATE THE WEATHER
PATTERN THROUGH EARLY FRIDAY. TEMPERATURES WILL BE SHOWING A
WARMING TREND EACH DAY. GUIDANCE CONTINUES TO INDICATE A VIGOROUS
TROUGH/COLD FRONT PASSAGE LATE FRIDAY EVENING AND EARLY SATURDAY.
AS THIS POTENT COLD FRONT SWINGS THROUGH PRECIPITATION CHANCES
WILL INCREASE ACROSS THE AREA. THE MOST FAVORED LOCATIONS WILL BE
THE CENTRAL MOUNTAINS AND THE NORTHEAST/EASTERN HIGHLANDS. A
FAIRLY DRAMATIC COOL DOWN IS EXPECTED WITH THE FRONT...AND GUSTY
WEST/SOUTHWEST WINDS BOTH AT THE SURFACE AND ALOFT ARE ANTICIPATED
AS WELL. A SHORT LIVED RIDGE OF HIGH PRESSURE WILL MOVE IN
SUNDAY...THEN ANOTHER TROUGH OF LOW PRESSURE AND ASSOCIATED COLD
FRONT WILL MOVE IN MONDAY. ACTIVE AND SEASONABLE WEATHER WILL
CONTINUE THROUGH THE REMAINDER OF NEXT WEEK.

CANTIN

&&

.AVIATION...A RIDGE OF HIGH PRESSURE WILL TRANSITION THROUGH
SOUTHEAST IDAHO TODAY AND THURSDAY. DRY CONDITIONS ARE EXPECTED WITH
GENERALLY LIGHT WINDS. RS

&&

.FIRE WEATHER...A DRY HIGH PRESSURE RIDGE WILL MOVE ACROSS SOUTHEAST
IDAHO TODAY AND THURSDAY. TEMPERATURES ARE EXPECTED TO RISE 10 TO 12
DEGREES BY THURSDAY AFTERNOON WITH MINIMUM RELATIVE HUMIDITY DIPPING
TO THE MIDDLE TEENS. A PACIFIC COLD FRONT WILL BRING SHOWERS ACROSS
THE AREA ON FRIDAY. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

Nearby

Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.